Be a part of the ITP community and stay informed.
Login to your account or REGISTER
.

•  Web site Help & Info

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC:

Hi to all! Ciao! 11 years 9 months ago #2348

  • mpulcin
  • Offline
  • Posts: 6
  • Thank you received: 0
I'm new for this "new forum" but I had already subscribed to the previous one.
I was diagnose with ITP in 2003. During these years I fall in ITP 5 times: 4 times always in March, one time in June.
My counts has always been about 180.000 taking prenidsone. First time my bad counts was 2.000 (!)m then 30.000, 4.000, 70.000, 15.000 and now, three days ago, 2.000 AGAIN!!
It's a very bad start.
Prenidsone (here in Italy we call it Cortisone) seems to run but last time took platelets up to 135.000 max, against an average of 180.000
I?m fear I'm addicting to it??
My doctor said to me that we will take 1 or two ways: splenectomy (which I dont'like at all!!) or a new drugs.
Now I'm beaten from cortisone: as always I don't sleep, I'm fatigue, light pain at my waist, extremely thirsty, heartburn.
But what I fear the most is my future: if I had to pull out a tooth, may I get local anaesthesia or I can't? Actually I'm prevented from taking anti-inflammatories or the likes.
What's your opinion or experience?

I'm 49 year old - male
I'm from Italy - SIENA (Tuscany)

Please Log in or Create an account to join the conversation.

Re:Hi to all! Ciao! 11 years 9 months ago #2373

  • julia
  • Offline
  • Posts: 170
  • Thank you received: 0
Ciao! You sound like you have had enough of the Pred/Cortisone! I could not have lasted this long on the stuff, i had the same side effects along with making me a fat crazy lady! :ohmy: :angry:
There are other options for you out there other than spleenectomy as im sure you will know. Im taking 50mg Azathioprine/Imuran with very minimal side effects slowly rising my counts from 9k to 275k now, next count is on monday and im going to see if i can half the dose.
prendere cura

Julia

Please Log in or Create an account to join the conversation.

Re: Hi to all! Ciao! 11 years 9 months ago #2499

  • redchilli
  • Offline
  • Posts: 14
  • Thank you received: 0
did your doctor test you for 'h pylori' stomach bacteria? it is common in italy! medication for it can help your itp. there is a test to see if you have it called a 'breath test' . check it out with your doctor! wow, you have a very good response with prenisone but yes the side effects are so bad, i know i was on it for 3 months but it did not work for me. and..if you need to get your tooth out you need to go to hospital first and maybe get ivig to bring your platelets up. they will not take your tooth out with very low platelet counts. if u need to talk you can add me! take care!!!Ciaoooooooooo. lol

Please Log in or Create an account to join the conversation.

Re:Hi to all! Ciao! 11 years 9 months ago #2505

  • ted23151
  • Offline
  • Posts: 17
  • Thank you received: 0
Ciao get checked out for diabetes if you are very thirsty. Steroids can make you diabetic.

Please Log in or Create an account to join the conversation.

Re:Hi to all! Ciao! 11 years 9 months ago #2549

  • mpulcin
  • Offline
  • Posts: 6
  • Thank you received: 0
You can't believe.....

After four days under Prenisone my counts went to 212.000
Only five days ago they were 2.000....

The hiccup has gone away slowly....

Is this a good life???

Please Log in or Create an account to join the conversation.

Re:Hi to all! Ciao! 11 years 9 months ago #2571

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
  • Posts: 12436
  • Karma: 11
  • Thank you received: 2367
That means you're a good Prednisone responder. I am too. Good for you!

Please Log in or Create an account to join the conversation.

Re:Hi to all! Ciao! 11 years 9 months ago #2614

  • mpulcin
  • Offline
  • Posts: 6
  • Thank you received: 0
Ciao Sandi....
Thanks for your polite advice. :laugh:
Now I've temporarily stopped prednisone but I feel terribly faint, tired and my legs are not strong. I was told that prednisone made one to feel so but now? I'm not getting it now..
Would it be a sort of "addicition" or "abstinence crysis"?
Keep in mind that thru a few days I've got a HUGE quantity of prednisone :S

Please Log in or Create an account to join the conversation.

Re:Hi to all! Ciao! 11 years 9 months ago #2632

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
  • Posts: 12436
  • Karma: 11
  • Thank you received: 2367
That is common when tapering or stopping steroids. It's more of a dependency than an addiction; the body becomes dependent on the cortisol in the steroid. It affects the adrenal glands and it takes time for the adrenals to pick up and make their own cortisol. In the meantime, you feel tired and weak. It gets better.

Please Log in or Create an account to join the conversation.

  • Page:
  • 1

Charity NavigatorGuideStar Seal NORD Member Badge 2021THSNA logo